Semismooth Newton methods for solving semi-infinite programming problems

Liqun Qi, Soon Yi Wu, Guanglu Zhou

Research output: Journal article publicationJournal articleAcademic researchpeer-review

44 Citations (Scopus)


In this paper we present some semismooth Newton methods for solving the semi-infinite programming problem. We first reformulate the equations and nonlinear complementarity conditions derived from the problem into a system of semismooth equations by using NCP functions. Under some conditions a solution of the system of semismooth equations is a solution of the problem. Then some semismooth Newton methods are proposed for solving this system of semismooth equations. These methods are globally and superlinearly convergent. Numerical results are also given.
Original languageEnglish
Pages (from-to)215-232
Number of pages18
JournalJournal of Global Optimization
Issue number2-3
Publication statusPublished - 1 Nov 2003


  • Semi-infinite programming
  • Semismooth equations
  • Semismooth Newton method

ASJC Scopus subject areas

  • Computer Science Applications
  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics


Dive into the research topics of 'Semismooth Newton methods for solving semi-infinite programming problems'. Together they form a unique fingerprint.

Cite this